Pregnancy Expert Forum
Metranidazol 500 / trichomoniasis and Pragnancy
About This Forum:

This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Metranidazol 500 / trichomoniasis and Pragnancy

My wife and I went to ER last week because my wife had a 5.5 cm ovarian cyst and we thought
something is going on with the cyst . We got there doctor ran an Ultra sound and some other test
and to our surprise he comes back and says :

1. You are not pregnant
2. you do not have a cyst .
3. you do have trichomoniasis parasite  

We were both shocked . Doctor has given both of us 10 days worth of antibiotics ( Metranidazol 500 mg )
twice a day . Of course for that period of time we can not have sex etc.
Now all of the sudden while she is taking this drug we find out this morning that she is pragnant .....
How in the world could they have missed this ????  

I don't know what to do , I read something online that that drug is ok to be taken in early stages of pragnancy
than I called my pharmacy and I got totally opposite answer.

??????? I am confused please help me

Can my baby be born with some kind of a disease ? or retarded etc ? Should she stop taking this drug
she only has one more day to go on it .
Related Discussions
603463_tn?1220630455
HI!
I don't blame you for feeling confused!  If you have the option, go to a different hospital next time.  I wonder if the results they gave your wife were actually hers or whether she was confused with someone else.  It sounds like they got all the answers wrong.
MOST importantly--the Metronidazole will NOT hurt the baby.
We used to recommend against prescribing it in the first trimester because of some data derived from studies on bacteria.  Within the past 10 years or so, it has been considered safe to use even in the first trimester, although many doctors will avoid it because of its history.  There is no increased risk associated with taking this medication.
Your wife could certainly stop taking it at this point however.  Since all of the information that you were given at the hospital was questionable, I would probably advise my own patient to stop.  I would also advise my own patient to obtain a copy of her records from that ER visit to take to her Obstetrician.  Her MD may be able to help her sort out what was going on with the tests--she may never have had trichomonas in the first place.
By the way--congratulations on the pregnancy!
Good luck!
Dr B
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank